A New Decade of ME Research: The 11th Invest in ME International ME Conference 2016
Mark Berry presents the first in a series of articles on the 11th Invest in ME International ME Conference in London ...
Discuss the article on the Forums.

Xifaxan - big problems

Discussion in 'The Gut: De Meirleir & Maes; H2S; Leaky Gut' started by Daffodil, May 5, 2013.

  1. Daffodil

    Daffodil Senior Member

    Messages:
    4,041
    Likes:
    2,644
    Hi all. I once felt better for a week after taking Xifaxan, so my doc wanted me to try a higher dose for a longer period of time (2 weeks).

    This time, I just got worse and worse, and stayed that way. I am currently going through hell with INTENSE inflammation, chest pain, etc. It has been about 2 weeks since I stopped the drug.

    Did anyone get worse with Xifaxan and if so, how long did it last before you were back to prior levels of functioning?

    Thanks a lot
    Sue
     
  2. maryb

    maryb iherb code TAK122

    Messages:
    3,475
    Likes:
    3,015
    UK
    I didn't get worse daff - but I didn't feel well whilst I was on it and was glad to finish the week's course.
    I don't think sometimes more is better - the week you were on it probably did what was needed?
    Have you started probiotics - I used VSL#3
    Its a pretty powerful a/biotic in the gut kills everything.
     
  3. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    11,564
    Likes:
    14,664
    Albuquerque
    I agree about the dose, that could have been the problem...and also about the probiotic--you would need a very powerful one now daily. VSL#3 has 450 billion micro-organisms per packet. But that might not be the particular formula you need.

    Sushi
     
  4. maryb

    maryb iherb code TAK122

    Messages:
    3,475
    Likes:
    3,015
    UK
    I know Sushi thats the problem, if you don't have the stool test before the xifaxan to identify which good bacteria you need then its trial and error to find one that suits. Some people are made worse, as I have been when using them.
     

See more popular forum discussions.

Share This Page